MAUDE Adverse Event Report: COVIDIEN UNKNOWN EGIA LEGACY STRAIGHT RELOAD; STAPLE, IMPLANTABLE

COVIDIEN UNKNOWN EGIA LEGACY STRAIGHT RELOAD; STAPLE, IMPLANTABLE
Model Number UNKNOWN EGIA LEGACY STRAIGHT RELOAD
Medical Device Problem Codes Entrapment of Device (1212); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a combination of cytoreductive surgery (crs) and hyperthermic intraperitoneal chemotherapy (hipec) procedure, the handle required excessive force while firing and gets locked on tissue after firing.The device was replaced by another handle.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
D10 concomitant product: egiaustnd, egiaustnd endogia ultra univ std stap (lot#p3d0457) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d1, d3 (mfr name, street 1, mfr city, mfr region, postal code), d4 (model #, catalog #, udi removed), e1 (facility name, street 1, street 2, city, region, postal code), g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.For functional te sting, all remaining staples were placed, and test media was cleanly transected.The reload interlock was tested and found to function properly.It was reported that the handle required excessive force while firing.The reported issue was confirmed.The product an alysis noted evidence that the device was not used as intended.This issue may occur when the firing handle has not been completely cycled.It was also reported that the device got locked on tissue after firing.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
UNKNOWN EGIA LEGACY STRAIGHT RELOAD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce,pr CT 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce,pr CT 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22564257
Report Number1219930-2025-03132
Device Sequence Number15773735
Product Code GDW
UDI-Device Identifier10884521820555
UDI-Public10884521820555
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNKNOWN EGIA LEGACY STRAIGHT RELOAD
Device Catalogue NumberUNKNOWN EGIA LEGACY STRAIGHT R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer07/03/2025
07/24/2025
08/27/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date07/24/2025
07/24/2025
09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Patient Age45 YR
Patient SexMale